Alert archive / California / Small Craft Advisory for Windses in 2011

Small Craft Advisory for Winds 1, NWS Eureka, CA

February 26, 2011

NWS Eureka, CA issued this small craft advisory for winds at Feb 26, 2011, 8:52 PM PST. It took effect at Feb 26, 2011, 9:00 PM PST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2011, 8:52 PM PST (04:52 UTC)
In effect from
Feb 26, 2011, 9:00 PM PST
Expired
Feb 27, 2011, 12:00 AM PST
In force
3 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WHUS76 KEKA 270452
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
852 PM PST SAT FEB 26 2011

PZZ470-271100-
/O.CAN.KEKA.SE.W.0003.000000T0000Z-110227T1100Z/
/O.NEW.KEKA.SW.Y.0003.110227T0500Z-110227T1100Z/
/O.CAN.KEKA.SC.Y.0018.000000T0000Z-110227T0500Z/
/O.NEW.KEKA.SI.Y.0001.110227T0500Z-110227T0800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
852 PM PST SAT FEB 26 2011

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 AM
PST SUNDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT
UNTIL 3 AM PST SUNDAY. THE HAZARDOUS SEAS WARNING HAS BEEN
CANCELLED. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS: NORTH 15 TO 25 KT...EASING TO 10 TO 20 KT AFTER MIDNIGHT.

* WAVES: WIND DRIVEN SEAS WILL DOMINATE THE WATERS TONIGHT.
  HEIGHTS WILL REACH 9 FEET WITH A DOMINATE PERIOD OF 9 SECONDS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-455-270600-
/O.CAN.KEKA.SC.Y.0018.000000T0000Z-110227T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
852 PM PST SAT FEB 26 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

PZZ475-271100-
/O.EXT.KEKA.SC.Y.0018.000000T0000Z-110227T1100Z/
/O.CON.KEKA.SE.W.0003.000000T0000Z-110227T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
852 PM PST SAT FEB 26 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST
SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST SUNDAY.
A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY.

* WINDS: NORTH 15 TO 25 KT...WITH HIGHER GUSTS AROUND CAPE
  MENDOCINO. WINDS WILL DIMINISH LATE TONIGHT.

* WAVES: HIGH WIND DRIVEN SEAS WILL DOMINATE THE WATERS TONIGHT.
  HEIGHTS WILL REACH AS HIGH 11 FEET WITH A DOMINATE PERIOD OF 9
  SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory for winds went out at Feb 26, 3:31 PM PST, 5 hours 21 minutes earlier.

Area forecast discussion, Feb 26, 3:31 PM PST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
331 PM PST SAT FEB 26 2011

.SYNOPSIS...A COLD AIR MASS WILL REMAIN OVER THE AREA THROUGH
SUNDAY. A SERIES OF PACIFIC STORMS WILL BRING PERIODIC RAIN AND
WIND THROUGH MID TO LATE NEXT WEEK.

&&

.DISCUSSION...ANOTHER COLD NIGHT IN STORE FOR TONIGHT. THE AIRMASS
WILL MODERATE SLIGHTLY...BUT CLEAR SKIES AND CALM CONDITIONS WILL
ALLOW FOR GOOD RADIATIONAL COOLING. SO EXPECT SIMILAR OVERNIGHT
TEMPERATURES ALONG THE COAST AND IN THE VALLEYS. TEMPERATURES IN
THE HIGHER ELEVATIONS WILL BE WARM OVER LAST NIGHT. ISSUED
ANOTHER HARD FREEZE WARNING WITH TEMPERATURES EXPECTED TO FALL
BELOW 29 ONCE AGAIN. RECORD LOW TEMPERATURES ARE POSSIBLE ONCE
AGAIN AS WELL. CLOUD COVER FROM AN INCOMING FRONT IN THE NORTHERN
PART OF THE AREA MAY KEEP TEMPERATURES NEAR FREEZING...BUT THE
MAJORITY OF THE ZONE IS EXPECTED TO FALL BELOW FREEZING. SOME ICY
SPOTS ARE POSSIBLE IN THE MORNING...ALTHOUGH LESS WIDESPREAD THAN
THIS MORNING.

THE NEXT FORECAST CHALLENGE IS AN INCOMING FRONT ON SUNDAY NIGHT
INTO MONDAY. MODELS ARE IN GENERAL AGREEMENT THAT A WEAK FRONT
WILL MOVE DOWN FROM THE NORTH AND BRING LIGHT TO MODERATE PRECIP
TO THE REGION. WITH FLOW OUT OF THE SOUTH THE SOUTH SLOPES WILL
SEE THE HEAVIEST RAIN. THE GREATER EUREKA AREA IS EXPECTED TO BE
IN THE RAIN SHADOW OF THE KING RANGE AND WILL SEE LOWER AMOUNTS.
SNOW LEVELS ARE EXPECTED TO BE AROUND 2500 TO 3000FT ACROSS MOST
OF THE AREA...HOWEVER COLD AND DRY AIR WEDGED IN OVER THE EASTERN
TRINITY VALLEYS MAY BRING LOCALLY LOWER SNOWFALL...DOWN TO 2KFT.
TUESDAY THIS FRONT LIFTS BACK TO THE NORTH AS A WARM FRONT
BRINGING CONTINUED LIGHT PRECIP.

TUESDAY NIGHT INTO WEDNESDAY MODELS SHOW A STRONGER LOW PRESSURE
SYSTEM MOVING UP FROM THE SOUTHWEST. THE GFS AND THE ECMWF QUICKLY
MOVE THE LOW UP OFF THE COAST AND INTO SOUTHERN BC. PREVIOUS RUNS
AND THE GEM SHOW A STRONGER LOW PRESSURE MOVING INLAND OVER
SOUTHERN OR AND GOING SLOWER. TRENDED THE GOING FORECAST TOWARDS
THE CURRENT GFS. MODELS HAVE REMAINED FAIRLY CONSISTENT ON THE
WINDS...BUT EXPECT THESE MAY END UP BEING LOWER WITH THE LOW SO
FAR AWAY FROM US. WITH SNOW LEVELS WILL REMAIN HIGHER WITH THIS
SYSTEM AHEAD OF THE FRONT. BEHIND THE FRONT THE FLOW QUICKLY
BECOMES ZONAL WITH A SERIES OF SYSTEM MOVING THROUGH. MKK

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE NIGHT. NW WINDS
WILL DIMINISH OVERNIGHT AS THE FLOW MAKES A TURN TO SOUTHERLY AHEAD
OF THE NEXT SYSTEM. BFG

&&

.MARINE...THE GALE WARNING HAS BEEN DROPPED FROM LAST NIGHT AS WINDS
HAVE DIMINISHED. HOWEVER, SEAS HAVE REMAINED ELEVATED SO A HAZARDOUS
SEAS WARNING HAS BEEN HOISTED FOR THE OUTER WATERS OVERNIGHT. SEAS
MAY BE AS HIGH AS 13 FEET AT 9 SECONDS. CONDITIONS OVERALL WILL
DECAY QUICKLY ON SUN AS THE FLOW TURNS FROM NORTHERLY TO SOUTHERLY.
THE NEXT SYSTEM WILL APPROACH FROM THE SW BRINGING BUILDING
CONDITIONS ON MON, AND CONTINUE TO BUILD INTO WED. GALE CONDITIONS
ARE POSSIBLE BY LATE TUE INTO WED AHEAD OF FRONTAL PASSAGE. HOWEVER,
THE GFS/ECMWF/GEFS ARE ALL TAKING THE SURFACE LOW TOWARD VANCOUVER
ISLAND AND COULD CAUSE A WEAKENING OF THE FRONT, WHICH IN TURN COULD
YIELD WEAKER WINDS. A FEW MORE MODEL RUNS SHOULD SOLIDIFY THIS. IF
THE LOW COMES IN MORE TO THE SOUTH, GALES WILL BE MUCH MORE LIKELY.
BEHIND THE FRONT ON WED, CONDITIONS WILL QUICKLY EASE. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM PST SUNDAY
     CAZ001-002.

NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL
     9 PM PST THIS EVENING PZZ450-455-470-475. HAZARDOUS SEAS
     WARNING UNTIL 3 AM PST SUNDAY PZZ470-475. &&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 26, 3:06 PM PST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
306 PM PST SAT FEB 26 2011

CAZ001-002-272315-
REDWOOD COAST-MENDOCINO COAST-
306 PM PST SAT FEB 26 2011

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A HARD FREEZE WARNING IS CURRENTLY IN EFFECT TIL 8AM.

TEMPERATURES WILL FALL ONCE AGAIN OVERNIGHT TONIGHT AND BE WELL
BELOW FREEZING HITTING RECORD LOWS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A HARD FREEZE WARNING IS CURRENTLY IN EFFECT.

RECORD COLD WILL CONTINUE INTO SUNDAY MORNING...WITH LOWS IN THE
UPPER 20S.

MORE RAIN AND POSSIBLE STRONG WIND RETURNS NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-272315-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
306 PM PST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

COLD TEMPERATURES ONCE AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

TEMPERATURES WELL BELOW FREEZING ONCE AGAIN SUNDAY MORNING.

RAIN EXPECTED TO CONTINUE AGAIN NEXT WEEK.

POSSIBLE SNOW DOWN TO 2000 FEET IN EASTERN TRINITY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 8:52 PM PSTSmall Craft Advisory for Hazardous SeasEKA6 hr
Feb 27, 3:17 AM PSTSmall Craft AdvisoryEKA42 hr

Nearby

Small Craft Advisory for Windses in California, 2011Every small craft advisory for winds in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.